Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

High blood pressure, on BP medication. Suggestion?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
My blood pressure is 173/90 and I am on blood pressure meds.
Posted Fri, 20 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
A blood pressure of 173/90 is slightly on a higher side for your age. Since you are already taking the treatment for hypertension regularly, you need a readjustment of your blood pressure medications.
You need to consult your treating physician for re vising your treatment according to the blood pressure readings.
If this is a single high reading of blood pressure then I suggest you relax and stop worrying about the blood pressure. Worrying and being anxious in itself causes further elevation of the blood pressure.

You need to consult your doctor or visit the emergency room if your systolic blood pressure measures over 200 mmHg and your diastolic pressure is more than 100 mmHg.

Take rest, relax and indulge your mind in some relaxing activity so that you forget about this raised blood pressure, which helps in getting it down automatically.

Repeat the blood pressure measurement after 2 or 3 hours and you will see that your blood pressure has come down.

Some general measures you can follow to keep your blood pressure under control are;

1. Minimise salt intake to around 2 to 3 grams per day.
2. Exercise regularly.
3. Do relaxing exercises like yoga and breathing exrcises.
4. Take the anti-hypertensive medicines regularly that you have already been prescribed.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor